Top
10
Doctor insights on: What Happens When Dilantin Level Is Too High

Share
1

1
What is a normal Dilantin level for someone not taking dilantin? Or is there a level?

What is a normal Dilantin level for someone not taking dilantin? Or is there a level?

None: If you are not taking Dilantin , there should be no levels at all. However, therapeutic levels are between 10-20mcg/ml (blood test). ...Read more

Dilantin (Definition)

Dilantin (generic name phenytoin) is a drug that has been used to treat seizure disorders since 1938. It is a sodium channel blocker that is effective in treatment of epilepsy but it has significant side effects. Because of that many newer drugs have been developed ...Read more


2

2
I seem to be tired a lot! could it be my Dilantin level ?

I seem to be tired a lot! could it be my Dilantin level ?

Could be: Everyone responds differently to dilantin. Some get tired, even on smaller doses at lower levels. The head-to-head studies showed that many of the new seizure meds cause less sedation. Discuss with your neurologist. ...Read more

3

3
All of a sudden my Dilantin level has dropped and keeps dropping. Normally it stays between 15 & 18. Had a back operation 6 weeks ago.

All of a sudden my Dilantin level has dropped and keeps dropping.  Normally it stays between 15 & 18.  Had a back operation 6 weeks ago.

Some advice: Do not have a clue why you are taking Dilantin, but I would not recommend it for any condition. In your age group, complications such as osteoporosis, peripheral neuropathy, and cerebellar atrophy are very real. Do not fret about your levels, find a safer substitute. ...Read more

4

4
What should I expect from a Dilantin level dropping in pregnancy?

What should I expect from a Dilantin level dropping in pregnancy?

Problems: Dilantin is difficult to use at any time but especially during pregnancy. Dilantin total level may be low, but free Dilantin adequate or even high. Dilantin can cause birth defects and can affect birth control. It is becoming apparent that it is an old drug that should not be used too often - especially in young women. ...Read more

5

5
Dilantin level was 5.4 (2) weeks ago, 1.4 today have severe headache only on left side. Feel like funny hard to describe. ?

Dilantin level was 5.4 (2) weeks ago, 1.4 today have severe headache only on left side. Feel like funny hard to describe. ?

See a doctor now: A headache only on the left side could be something as simple as stress or muscle tension. It could also be serious and require treatment. You should be checked by a doctor for temporal arteritis and other vascular problems. ...Read more

6

6
Does the longer going without a seizure mean you are going to have one soon its been 15 years since my last Dilantin level always been 3.2 no higher?

Not at all: Your Dilantin level is below the thraputic level if you are seizure free for 15 years with dilantic level of 3.2.You should discuss with your neurologist or family doc if you should be taking it or can try tapering of. ...Read more

See 1 more doctor answer
7

7
Havent had a seizure in 15 years after having 1 at age 16 Dilantin level always low always have been 3.1 could this med cause problems if not needed?

Put this away: This issue is over. Get it behind you. The issue is far gone and no longer part of your life. You are carrying anxiety and obsession that has taken over as the disorder. ...Read more

9

9
Seizure free for 15 years since I was 15 what are my chanced of having another seizure Dilantin level has always only been 3.5 or lower still no seiz?

Seizure free for 15 years since I was 15 what are my chanced of having another seizure Dilantin level has always only been 3.5 or lower still no seiz?

Possibly not but...: If you have been seizure free for 15 years and sounds like level of dilanit in is way under recommended level(10-20)' you probably will stay seizure free but better to discuss with your neurologist. ...Read more

See 1 more doctor answer
10

10
After being seizure free for 15yrs on Dilantin level 2.3 my dr said i can wean off will my body know the difference from 400mg to 300mg when cutting ?

Doctor knows best...: One should follow the doctor's instructions when weaning a medication. One's body can tell some difference if a medication is dropped by 25%, but the question is whether or not that difference matters. If the difference produces no symptoms of significance, then it may not matter. After 15 long years, one can wean a bit slower if worried about the weaning. ...Read more

See 1 more doctor answer